Document Type


Publication Date


Source Publication

Journal of Statistical Theory and Applications

Source ISSN



In this article, a class of distributions is used to establish several recurrence relations satisfied by single and product moments of order statistics and progressive Type-II right censoring. The recurrence relations for moments of some specific distributions including uniform (a;b); exponential (λ); generalized exponential (α ;λ;ν); beta (1;b); beta (b;1); logistic (α ;β) and other distributions from order statistics and progressive Type-II right censoring can be obtained as special cases. A short explanation of GS-distribution can be found in reference [27]. As an example, means, variances and covariances for standard exponential distribution of progressive Type-II right censored order statistics are computed. Various characterizations of the recently introduced GS-distributions are presented. These characterizations are based on a simple relationship between two truncated moments ; on hazard function ; and on functions of order statistics. A characterization of the GS-distributions based on conditional moment of order statistics is extended to truncated moment of order statistics.


Published version. Journal of Statistical Theory and Applications, Vol. 11, No. 3 (September 2012): 237-264. Publisher link. © 2012 Gowas. Used with permission.